Jump to content
ACN Latitudes Forums

Off to Chicago for IVIG


Doug
 Share

Recommended Posts

Hello Lauren is doing somewhat better today, yesterday I was ready to admit her into the Physc ward, along with me... We had a phone consulation with Dr. K yesterday and he told us with such confidence that she needs IVIG, we are flying to Chicago this week and are having the infusion done on Thursday and Friday., We have BCBS insurance and I know they won't pay, it's a worry but at this point money is not my biggest worry. I have read a lot about the headaches and vomiting, does anyone have the correct formual of how much water you need before , during and after. or any other words of wisdom. We are very scared and worried, but I know it's time to do something. I pray we get good results. I guess only time will tell.

-Doug

Link to comment
Share on other sites

Hi Doug, I wish you the best of luck with the IVIG. I can tell you that we gave my son a ton of water, pre, during and post. Day one was fine- no vomiting or headache. Day 2: fine until the end of IVIG and that evening. He got progressively worse and by evening was vomiting and crying loudly. He was yelling at me "Are you trying to kill me or something?!!!" I thought we would be kicked out of the motel! By the next morning, he was fine. I do have to say, that my son does not do pain very well and can be dramatic at times. But, all in all, it was only a few hours of this and was still very worth it. Nothing worse than severe flu. I think the headache can be associated with the inflammation in the brain going down and my be somewhat necessary. No one told me about the slight fever though that he had. I called Dr. K in the morning and he said this was normal too. I dont want to scare you. T and A removal was a night mare for my son too. He hates pain and sickness. Good luck!

Link to comment
Share on other sites

Hi Doug, we had the same side effects as bmom's son, almost to a T. After 6 hours of vomiting at the very end of Day 2, mild fever and horrible headache, it passed. You are good hands with Dr. K. The staff at the surgical center is excellent and you will all be fine. Best of luck to you!!

Link to comment
Share on other sites

My son, age 9, gets IVIG, every other week. Small doses due to headaches/vomiting/aseptic meningitis reaction. We have found lots of fluids, gatorade for him, before, during, after. Lots of rest. And make sure they pre and post medicate. The pre and post meds make all the difference for him. Have tried to wean him off the meds, and all the headaches and issues reappeared. We pre-med with Solumedrol, Benadryl, and Vicodin (NSAID allergy). He is post-med with Prednisone, Vicodin, and Atarax. They also started giving him Bolus fluids before and after each infusion, has helped tremendously. Good luck with your infusion...hoping you get great results!!

Link to comment
Share on other sites

My son receives monthly IVIG and has for the past year, we have never seen the headaches or vomiting. But our doctors protocol following IV, calls for Advil every 4 hours (while awake) for 72 hours. Although he is pretty hyper following the first 24, due to the IV SoluMedrol he is given prior to infusion. We also Anthem BCBS (KY) and they pay, I found a yahoo group "autism insurance" to be very helpful explaining how how to get things covered. Best of luck to you.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...